Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Overload

i was put on anti depresants today

Recommended Posts

yep acne has finally destroyed me and today at the docotrs i was put on antidepressants. venlefaxine which is for depression and forms of social anxiety disorder, which i suffer from both. im miserable, dont talk to people anymore, cant go to work, i cant go out the house, constantly paranoid that people are judging me, i playback conversations in my head over and over and evaluate them. its disturbing.

yeah anyway this is what ive become, bleugh. dont let acne get to ur head. it fucks you over big time

oh yeah, and theyre already having a werid affect on me. i feel like everythings really spaced out, i dnno how to explain it and my pupils are huge! i keep staring at my eyes in the mirror coz theres nearly more pupil than there is green of my eye. freaky

Share this post


Link to post
Share on other sites

Honestly, anti-depressants aren't that exciting. It doesn't mean your particularly crazy and lots of people take them. I, and a lot of my friends and family have needed them at one point or another. Don't see this as some kind of terrible blot on your record. It'll probably make you feel a lot better in a few months.

Best o' luck.

Share this post


Link to post
Share on other sites

Hi there, I can relate to how you feel, except that my issues stem from scarring. I agree with everything Peavey said. You can't view being on antidepressants as a negative, or a bad reflection on yourself. That'll just add another thing for you to worry over. Antidepressants can be a good aid. I think that they can make you feel better enough to be able to change the things that are causing the depression and social anxiety. Mostly this means changing your attitude and how you deal with these things. Believe me, I know that is much easier said than done. I am working on it myself. In the meantime, you can work on your acne as well. Do you have a dermatologist that you are comfortable with?

Also, antidepressants can take some tweaking, with dosage and different medications, to work for different individuals. Just keep that in mind as you are going along. If you are having any negative side effects or aren't feeling any better, keep touching base with your doctor so he/she can adjust things if need be.

Just know that you aren't alone in this. A lot of people are experiencing the same thing. After all, there is this huge forum on the emotional and psychological effects of acne. Hope you feel better soon.

Share this post


Link to post
Share on other sites

Anti-depressants are usually prescribed not because you have the acne but because of how you can or canno't COPE with the acne which is a deeper issue and usually means if you weren't obsessing over it you would be over something else. Anti-depressants specifically SSRI's which are the most common of all anti-depressants and of which venlefaxine (Effexor) is a form of (although it is atypical in that it can be cross-prescribed) restore the seritonine levels in your brain which in those with anxiety disorders or clinical depression are off balanced as the seretonin is absorbed too quickly to act on mood thus leaving one with a feeling of loss and sadness and anxiousness.

I've been on various medications for years. Don't think of it as anything big. Diabetics need insulin, depression often requires medication.

The lucky thing is if you are under the age of 21 there is a large chance that your depression can fade as your hormone's change and then you wouldn't need medication anymore and wouldn't that be a lucky thing! i am 26 so i'm stuck with various meds for life but i dont' really mind as they help me and i think of them as my insulin rather than a curse or a "bottom of the barrel" mentality.

Word to the wise tho. it takes at least 6 weeks for the lowest dose to start working so you won't feel better for quite some time, but that is no reason to stop your medication. Remember to take it even if you aren't feeling good and let your doctor know of side effects and if after 6 weeks you aren't feeling better and they may adjust the dose.

Also once it kicks in just because you're feeling better do NOT GO OFF IT WITHOUT A DOCTOR'S ADVICE. i've done this. you're fine for a few weeks as the halflife lasts in your body and then you crash and the withdrawl is a bitch as your anxiety and depression come back 10 times worse. with a doctor's help you can taper your dose slowly down to nothing.

Good luck and remember, its not the acne its how you deal with it that you're being treated for. Solving your acne won't solve the anxiety, it may lessen it until something else comes along but you want to work on strategies of dealing with anything life throws at you. Talk or cognitive therapy for stress reduction and life skills which are good whether you have a problem or not!

feel free to PM me anytime for support or questions. i've been through it all so you can ask me anything! Good luck and remember its okay!

Share this post


Link to post
Share on other sites
:( aw mate, I hope your feel better soon and get the acne under control and then gone! How is that at the moment? What you using?

Share this post


Link to post
Share on other sites

I've been there too, though not for acne. Don't let it freak you out. I am however, a little concerned about your feeling spaced out. I was like that on my first perscription and when I told them how I felt they immediately lowered the dosage. I don't think you should be feeling spacey/high, even this early in the dosage. But that's just my opinion.

Share this post


Link to post
Share on other sites
Guest No Pride

I've been there too, though not for acne. Don't let it freak you out. I am however, a little concerned about your feeling spaced out. I was like that on my first perscription and when I told them how I felt they immediately lowered the dosage. I don't think you should be feeling spacey/high, even this early in the dosage. But that's just my opinion.

No its normal. If its like that a few weeks after starting them though then thats when you should lower it. There is nothing wrong with feeling high and spacey, I actually liked it a lot..its a reprieve from the hellish feelings of depression. You should feel normal after a couple weeks. You may feel very tired the first few weeks as well.

Share this post


Link to post
Share on other sites

Really? To me it seemed unnatural (it went on for three days before I called the doc), but everyone's experience is probably a little different. Just be careful not to drive/operate heavy machinery or what-have-you if you're feeling like that.

Share this post


Link to post
Share on other sites

thanks everyone, im feeling sleepy alot lol, plus whenever i yawn (which is alot, sleeeeepy!) i wanna vomit lol. and feeling spaced out is great. acne isnt as bad as its been, its just al the red marks and shit and just its finally got me after so many fucking years (since i was 11) 9 years man!! :hand:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×